Reply
 
Thread Tools Display Modes
Old 10-01-2019, 04:26 PM #1
Annavon Annavon is offline
Junior Member
 
Join Date: Sep 2019
Location: Arizona
Posts: 11
Annavon Annavon is offline
Junior Member
 
Join Date: Sep 2019
Location: Arizona
Posts: 11
Default Gabapentin

I was diagnosed in August with peripheral neuropathy. In September they performed an EMG which was negative. I have also had the punch biopsies, but I have yet to get the results. The neurologist diagnosed me with small fiber neuropathy based on my symptoms and the fact the everything else has been ruled out (I have had numerous tests).

I was originally given a small dose of gabapentin (100mg 3 times a day). Now, the dose has been gradually increased to 300mg 3 times a day). At first the gabapentin was very helpful (but made me feel loopy). Now, even though the dose has been increased twice, I am not getting complete relief.

I am wondering that if there is a period of time for the increased dose to start working. Also, it tends to make my stomach hurt. Does anyone else get stomach pain? Directions say to avoid antacids, so I try to avoid them for fear of reducing the effectiveness. Any suggestions?
Annavon is offline   Reply With QuoteReply With Quote
Old 10-02-2019, 01:58 AM #2
numbfoot numbfoot is offline
Member
 
Join Date: Oct 2008
Location: New Zealand
Posts: 110
10 yr Member
numbfoot numbfoot is offline
Member
 
Join Date: Oct 2008
Location: New Zealand
Posts: 110
10 yr Member
Default

I am taking Gabapentin for PN but only 2x 10mg per day
numbfoot is offline   Reply With QuoteReply With Quote
Old 10-02-2019, 06:51 PM #3
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,416
5 yr Member
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,416
5 yr Member
Default

A friend took Gabapentin for probably 20 yrs for her 30 yrs of neuropathy and lived with all the nasty side effects. I witnessed her in some of her side effect episodes. She finally got on Grape Seed Extract, she buys Costco brand, and I believe she's off the drug.

I've been taking this wonderful antioxidant for going on 25 yrs, no drugs for this gal. Give your body a rest from the drugs.
__________________
OA onset at 18, now 81. Fibro onset at 61, Hip Replacement "mess" 72 (nerve damage, IT band damage, shorter leg). Otherwise, pretty good health.

Most important supplement: grape seed extract
caroline2 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Annavon (10-03-2019)
Old 10-02-2019, 07:24 PM #4
rvalen02 rvalen02 is offline
Newly Joined
 
Join Date: Oct 2019
Posts: 2
rvalen02 rvalen02 is offline
Newly Joined
 
Join Date: Oct 2019
Posts: 2
Default Response

I take 1200 mg of Gabapetin x3 daily. It gets rid of the burning pain. It does not totally eradicate my symptoms though.


I use the lidocaine patches they should help.
rvalen02 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Annavon (10-03-2019)
Old 10-02-2019, 11:23 PM #5
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,416
5 yr Member
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,416
5 yr Member
Default

Topricin Pain lotion is a WONDERFUL topical for all pain including neuropathy. Those patches were a waste in my life.
__________________
OA onset at 18, now 81. Fibro onset at 61, Hip Replacement "mess" 72 (nerve damage, IT band damage, shorter leg). Otherwise, pretty good health.

Most important supplement: grape seed extract
caroline2 is offline   Reply With QuoteReply With Quote
Old 10-03-2019, 12:16 PM #6
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,416
5 yr Member
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,416
5 yr Member
Default

rvalen02: Do you work with other supports and supplements for the neuropathy. THere is so much help to try vs just pharma drugs. This forum is full of info.
__________________
OA onset at 18, now 81. Fibro onset at 61, Hip Replacement "mess" 72 (nerve damage, IT band damage, shorter leg). Otherwise, pretty good health.

Most important supplement: grape seed extract
caroline2 is offline   Reply With QuoteReply With Quote
Old 11-01-2019, 01:41 PM #7
neuro74 neuro74 is offline
Junior Member
 
Join Date: Oct 2019
Posts: 15
neuro74 neuro74 is offline
Junior Member
 
Join Date: Oct 2019
Posts: 15
Default

I took 100mg of gabapentin yesterday night and should continue with 100 mg three times a day.

After taking 100 mg, which I understand is very low dose, I could not sleep the whole night, I had spontanous twitches and nausea in the morning and felt quite shacky in the morning. the experience was so bad that i discontinued gabapentin. are these symptoms typical after only 1 100 mg pill?
neuro74 is offline   Reply With QuoteReply With Quote
Old 11-02-2019, 12:22 AM #8
numbfoot numbfoot is offline
Member
 
Join Date: Oct 2008
Location: New Zealand
Posts: 110
10 yr Member
numbfoot numbfoot is offline
Member
 
Join Date: Oct 2008
Location: New Zealand
Posts: 110
10 yr Member
Default

Quote:
Originally Posted by neuro74 View Post
I took 100mg of gabapentin yesterday night and should continue with 100 mg three times a day.

After taking 100 mg, which I understand is very low dose, I could not sleep the whole night, I had spontanous twitches and nausea in the morning and felt quite shacky in the morning. the experience was so bad that i discontinued gabapentin. are these symptoms typical after only 1 100 mg pill?
Were you taking any other drugs as well?
numbfoot is offline   Reply With QuoteReply With Quote
Old 11-02-2019, 01:49 AM #9
neuro74 neuro74 is offline
Junior Member
 
Join Date: Oct 2019
Posts: 15
neuro74 neuro74 is offline
Junior Member
 
Join Date: Oct 2019
Posts: 15
Default

Quote:
Originally Posted by numbfoot View Post
Were you taking any other drugs as well?
No, nothing.
neuro74 is offline   Reply With QuoteReply With Quote
Old 11-02-2019, 03:24 AM #10
Annavon Annavon is offline
Junior Member
 
Join Date: Sep 2019
Location: Arizona
Posts: 11
Annavon Annavon is offline
Junior Member
 
Join Date: Sep 2019
Location: Arizona
Posts: 11
Default

Quote:
Originally Posted by numbfoot View Post
Were you taking any other drugs as well?
Iím also taking ibuprofen. It irritates my stomach too, so I take sparingly. I try to take it with food. Iím a migraine sufferer and I tend to be prone to headaches. Th ibuprofen helps with the headaches. Iíve been getting more headaches since the neuropathy started. I think its because of fatigue.
Annavon is offline   Reply With QuoteReply With Quote
Reply

Tags
avoid, dose, gabapentin, increased, stomach

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
A case of apparent gabapentin withdrawal symptoms after discontinuation of gabapentin pinkynose Peripheral Neuropathy 9 06-02-2019 06:03 PM
Gabapentin kim1101 Medications & Treatments 2 01-09-2013 04:52 PM
Gabapentin and PCI/TBI? Help SpaceCadet Traumatic Brain Injury and Post Concussion Syndrome 11 12-22-2011 01:00 AM
Gabapentin creative Medications & Treatments 10 01-10-2010 02:48 AM
rds and gabapentin tannie Reflex Sympathetic Dystrophy (RSD and CRPS) 5 07-11-2009 12:26 AM


All times are GMT -5. The time now is 09:14 AM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.